Retin-A (tretinoin) is a highly-efficient topical medicine specially designed for patients suffering from acne outbreaks and willing to get the situation under control by using a single medication that would work. If you get excessively red, puffy, crusted or blistered skin at the very beginning of your treatment, you may be recommended to wait for some time and let your skin calm down - and only then carry on with the treatment. Retin-A is not supposed to be combined with any of the following drugs and preparations, as some time is supposed to pass between them to let your skin "rest": resorcinol, preparations containing benzoyl peroxide, salicylic acid, preparations containing sulfur. Certain side effects are possible, but as long as they remain mild and do not last for too long - your health care provider does not need to be notified. The following mild side effects are possible: dry skin, itching, peeling, burning, redness, and stinging. Notify your health care provider of any cases of redness, abnormal irritation, blistering, or peeling of the skin, especially if that occur every single time you apply Retin-A. Try to avoid combining this medicine with certain antibiotics, sulfa drugs, tranquilizers, and water pills, as they can make your skin even more sensitive to sunlight if combined with Retin-A.